Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 133, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 29, 2011, 8:47 AM CDT for Knox County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2011, 8:47 AM CDT (13:47 UTC)
- Expired
- May 29, 2011, 9:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS53 KILX 291347
SVRILX
ILC095-291415-
/O.NEW.KILX.SV.W.0133.110529T1347Z-110529T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
847 AM CDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 915 AM CDT.
* AT 846 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH HENDERSON...OR 7 MILES NORTHWEST OF GALESBURG...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RIO...WATAGA...ONEIDA...ALTONA AND HENDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4115 9004 4092 9044 4093 9045 4115 9045
4116 9044
TIME...MOT...LOC 1348Z 231DEG 35KT 4105 9042
WIND...HAIL 60MPH 1.00IN
$$
SMITH2 follow-up statements
013
WWUS53 KILX 291400
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
900 AM CDT SUN MAY 29 2011
ILC095-291415-
/O.CON.KILX.SV.W.0133.000000T0000Z-110529T1415Z/
KNOX IL-
900 AM CDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KNOX COUNTY UNTIL 915 AM CDT...
AT 855 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIO...OR 8 MILES NORTH OF GALESBURG...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ONEIDA AND ALTONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4115 9004 4099 9033 4097 9044 4115 9045
4116 9044
TIME...MOT...LOC 1400Z 231DEG 35KT 4110 9035
WIND...HAIL 60MPH 1.00IN
$$
SMITH635
WWUS53 KILX 291415
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
915 AM CDT SUN MAY 29 2011
ILC095-291425-
/O.EXP.KILX.SV.W.0133.000000T0000Z-110529T1415Z/
KNOX IL-
915 AM CDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOX COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT.
LAT...LON 4115 9004 4099 9033 4097 9044 4115 9045
4116 9044
TIME...MOT...LOC 1400Z 231DEG 35KT 4110 9035
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:00 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 29, 7:00 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 700 AM CDT SUN MAY 29 2011 .DISCUSSION... ISSUED 328 AM CDT SUN MAY 29 2011 AS THE FLOW SHIFTS FROM MORE CONTINUING DEVELOPMENT OF A WARM FRONT THE MAIN FOCUS FOR WEATHER THIS MORNING AS THE SFC REFLECTION TO THE SOUTH SAGS IN THE OVERNIGHT HOURS A LITTLE BIT BEHIND THE 925 MB FRONT...WHERE CONVECTION IS FIRING IN RESPONSE TO A LLJ AND WAVE PUSHING OUT OF THE PLAINS. THIS CONVECTION...ITS EVOLUTION INTO ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER LATER THIS MORNING...IS THE FIRST ISSUE FOR THE FORECAST. NEXT WILL BE THE PASSING OF A COLD FRONT AS IT TRIES TO MOVE INTO A STRENGTHENING RIDGE OVER MUCH OF THE ERN HALF OF THE CONUS AND THE UNSEASONABLY WARM TEMPS EXPECTED AS A LOW DIGS IN OVER THE DESERT SW. SHORT TERM...TODAY AND TONIGHT... CONVECTION THIS MORNING FIRING ON THE SYNOPTIC FRONT IN CONCERT WITH THE LLJ ENHANCEMENT TO THE WEST. NAM/WRF BRINGS A ROUND OF PRECIP IN WITH THIS WAVE THROUGH THE MORNING AS ANOTHER WAVE OUT OF NEBRASKA SLOWLY PROGRESSES TO MOVE THROUGH LATE THIS MORNING/NEAR NOON. TROUBLE IS THE ANTICIPATED STRENGTH OF THE INFLUENCE OF THE WAVE WITH THE ATMOSPHERE ALREADY BEING WORKED OVER WITH THIS MORNINGS ACTIVITY. WITH WEAK WAVES JUST TO THE WEST AND SW WITH A RAPIDLY DEEPENING LOW OVER THE WEST COAST...NOT WILLING TO PULL ANY POPS OUT UNTIL WELL UNDER THE DEVELOPING RIDGE LATER IN THE EVENING. LONG TERM...MONDAY THROUGH THURSDAY... PACIFIC COAST LOW DEEPENING RAPIDLY...EVIDENT FROM INCREDIBLE SPEED SHEAR/CYCLONIC INFLUENCE ON SOUTH SIDE OF THE LOW...GOING FROM 40KTS TO OVER 120KTS IN A MATTER OF VERY FEW MILES. UPPER RIDGE BUILDS OVER THE GULF COAST STATES...PUSHING UP INTO THE MIDWEST KEEPS THE REMAINDER OF THE FIRST FIVE DAYS MORE OR LESS DRY AS FAR AS PRECIP IS CONCERNED. THAT IS NOT TO SAY THAT IT WILL NOT BE HUMID. ALREADY A BIT MOISTURE RICH...WILL LIKELY SEE THE DWPTS HOLD IN THE 60S THROUGH MIDWEEK. TEMPS CLIMBING INTO THE LOW 90S. CONCERN THAT THE MOS/MODEL GUIDANCE IS NOT WARM ENOUGH AND THAT THE TEMPS HAVE TO BE ADJUSTED SOMEWHAT. COLD FRONT ASSOCIATED WITH THE DEVELOPING LOW OVER THE HIGH PLAINS TRIES TO MAKE IT THOUGH THE MIDWEST ON TUESDAY...BUT WITH MOVING A WEAK FRONT INTO A 596 DM 500 MB HIGH...FEEL THAT THE MORE SCANT THE POPS...THE BETTER. FORWARD PROGRESSION OF THE FRONT IS UP FOR DEBATE...BUT EITHER WAY...A BOUNDARY WILL EXIST TO FOCUS ANY ACTIVITY THAT FIRES AND JUST NOT CONFIDENT ENOUGH TO PULL ENTIRELY AND WILL LEAVE THE SLIGHT CHANCE POPS IN FOR TUES/TUES NIGHT... PARTICULARLY TUE/TUE NIGHT. && .AVIATION... ISSUED 700 AM CDT SUN MAY 29 2011 AREAS OF FOG AND LOW CLOUDS WILL PREVAIL INTO MID MORNING THROUGH ABOUT 14Z-15Z (9-10 AM) WITH LIFR TO IFR CONDITIONS AND LOWEST AT BMI. ISOLATED THUNDERSTORMS WILL OCCUR INTO MID MORNING AT PIA AND BMI WITH THUNDERSTORM CURRENTLY NEAR PEKIN AND JUST NORTH OF NORMAL AND MOVING NE. A LARGER COMPLEX OF SHOWERS AND THUNDERSTORSM OVER CENTRAL AND SW IA INTO FAR NW MO WILL SPREAD EAST ACROSS THE NORTHERN THIRD OF IL BETWEEN 14-18Z AND POSSIBLY REACH AS FAR SOUTH AS PIA AND BMI WITH IFR VSBYS AND CEILINGS STILL POSSIBLE WITH CONVECTION INTO MIDDAY. SHOWERS AND THUNDERSTORMS SHOULD MOSTLY STAY NORTH OF THE I-72 TAF SITES THIS MORNING WHILE LOW CLOUDS AND FOG LIFT BETWEEN 14Z-16Z AS WARM FRONT JUST SOUTH OF I-72 LIFT NORTH TOWARD THROUGH CENTRAL IL BY LATE MORNING AND NEARING I-80 DURING THIS AFTERNOON. LIGHT E/NE WINDS TO TURN BREEZY SOUTH BEHIND THE WARM FRONT WITH GUSTS OF 20-25 KTS BY AFTERNOON. FAIR WEATHER IS EXPECTED FROM MID AFTERNOON THROUGH TONIGHT WITH CONVECTION STAYING NORTH OF CENTRAL IL CLOSER TO WARM FRONT. BREEZY SOUTH WINDS THIS AFTERNOON TO DIMINISH TO 12-15 KTS BY SUNSET. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 5:58 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 558 AM CDT SUN MAY 29 2011 ILZ027>031-036>038-040-041-047-049-050-301100- CASS-FULTON-KNOX-MARSHALL-MASON-MCLEAN-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY AFTERNOON AS A WARM FRONT OVER CENTRAL ILLINOIS LIFTS NORTHWARD DURING TODAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS ALONG AND NORTH OF A CANTON TO BLOOMINGTON LINE. BRIEF HEAVY RAINS AND FREQUENT LIGHTNING ARE ALSO THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AS A COLD FRONT APPROACHES THE ILLINOIS RIVER VALLEY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS NORTHWEST OF THE ILLINOIS RIVER TUESDAY AFTERNOON. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT SEVERAL DAYS. FLOODING WILL CONTINUE ALONG THE SPOON RIVER FOR A COUPLE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY AFTERNOON. ILZ042>046-048-051>057-061-301100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED NORTH OF A SHELBYVILLE TO PARIS LINE INTO EARLY AFTERNOON...AS A WARM FRONT OVER CENTRAL ILLINOIS LIFTS NORTHWARD DURING TODAY. A FEW THUNDERSTORMS COULD BECOME STRONG DURING THIS MORNING NORTH OF I-72 WITH POSSIBLE HAIL... BRIEF HEAVY RAINS AND FREQUENT LIGHTNING. FLOODING WILL CONTINUE ALONG THE SANGAMON RIVER AT MONTICELLO THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ062-063-066>068-071>073-301100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 558 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY LATE TODAY. MEANWHILE...FLOODING WILL CONTINUE ALONG THE WABASH RIVER FOR THE NEXT SEVERAL DAYS...RISING ABOVE FLOOD STAGE AT VINCENNES BY DAWN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:14 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 61 min |
| May 29, 10:19 AM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| May 29, 10:42 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark, Tazewell | 33 min |
| May 29, 11:08 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 52 min |
| May 29, 12:01 PM CDT | Special Weather Statement | ILX | Marshall, Tazewell, Woodford | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.